MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 48MM GROUP 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 48MM GROUP 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 180-01-48
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Osteolysis (2377)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had hip prostheses from exactech implanted on the right on (b)(6) 2018.During outpatient check-ups, with mild load-related complaints, decentration of the prosthesis head was noticed for the first time in (b)(6) 2021 and an acetabular foreign body granuloma was suspected.Due to a traumatic acetabular fracture with acetabular loosening, a revision with acetabular replacement to a revision acetabular cup was carried out in (b)(6) 2023.In retrospect, it is likely that the fracture was at least exacerbated by the osteolysis caused by premature pe abrasion.Related to 1038671-2021-00269 (left hip revision).
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
Additional information: h3: based on the available information, the patient involved meets the following risk criteria for early prosthesis wear and/or osteolysis as specified in the hhe: combination of largest available femoral head and/or thinnest available acetabular liner was used.The revision reported was likely the result of prosthesis wear, osteolysis, bone fracture, and acetabular loosening.The sequence of event could not be determined from the available information.The devices were not returned for evaluation, and images and radiographs were not provided.H6: component code, investigation codes.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: b3, d4, d6b, h4.B3: date of event is unknown.D6b: explant date is unknown.The revision reported was likely the result of prosthesis wear, osteolysis, bone fracture, and acetabular loosening.The sequence of event could not be determined from the available information.The devices were not returned for evaluation, and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV CROWN CUP CLSTR HOLE 48MM GROUP 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
352377-1140
MDR Report Key20277809
Report Number1038671-2024-03643
Device Sequence Number15307299
Product Code JDI
UDI-Device Identifier10885862036995
UDI-Public10885862036995
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2022
Device Catalogue Number180-01-48
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer09/26/2024
05/15/2025
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/22/2024
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale